How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. P. Jyoti Your Own Question
Dr. P. Jyoti
Dr. P. Jyoti, Consultant MD
Category: Medical
Satisfied Customers: 13970
Experience:  17 yrs experience in treating OPD & Emergency patients.
11269312
Type Your Medical Question Here...
Dr. P. Jyoti is online now

I have red burning patches which started around 10 weeks

Customer Question

I have red burning patches which started around 10 weeks ago, I have used several creams to ease the rash but so far nothing has worked, it is now travelling up my thighs and abdomen and I’m getting very worried, I take 100mg of Sertraline daily, I originally was on 50mg but increased the dose with my GP earlier this year. I have taken Sertraline for the past two years.
JA: The Doctor can help. To begin, have you used Sertraline or anything similar before?
Customer: No, I was on Premique low dose 0.3mg, however I wasn’t feeling any benefit and stopped taking them in January this year.
JA: Thanks for that. Have you used anything besides Sertraline for this?
Customer: No,
JA: Thank you so much for your answers. Finally, is there anything else in your medical history the Doctor should know?
Customer: I had blood tests at the end of February, results were clear, I also had a health check in work at the beginning of March, apart from being advised to lose a little weight the results were fine.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. P. Jyoti replied 1 year ago.

Hello, my name is***** thank you for your question. I am a qualified MD with 18 years’ experience. ​

Please provide some more information so that I can provide you with a better informed answer.

What is your age and sex?

Can you send a pic?

Please provide this info and I will help you further with my answer.

You may get a message asking for a phone call, that is not sent by me but generated automatically by the website, you can ignore it if you choose.

Customer: replied 1 year ago.
Female age 51,
Expert:  Dr. P. Jyoti replied 1 year ago.

This is likely to be eczema.

The exact cause of Eczema is not known, but it is believed to be an immunological disease. These episodes are believed to be set off by some irritant contact, like rubber in some people, but rarely is such an irritating agent found. In most cases, like in yours, the eczema attacks appear to be set off spontaneously. Sweat retention is also believed to be an irritant in many. Still, you must try to analyse whether there is anything which sets off these attacks.

The mode of treatment is:

Antihistaminic: Take an antihistaminic like Cap. Claritin one cap twice daily

Avoid sunlight: This is most important. Avoid going out into the sun as far as possible. If you have to go out, use a wide brimmed hat and long sleeved dresses and pants. Sunscreen is a must – use sunscreens with 50% SPF or more.
Steroid Ointments: These are sometimes combined with antibiotic ointments. you can OTC preparations like 1% hydrocortisone or higher strength prescription steroid ointments.

Emollients: In case of dry skin, massaging an emollient such as a hand cream is useful in dry skin.

Avoiding the irritant: If some irritant can be identified, then it should be avoided.

In severe cases, after consulting a dermatologist:

Ultraviolet rays: PUVA treatment with ultraviolet rays can be givne for this.

Grenz Ray therapy: this is another form of light therapy which is very effective.

You can try these OTC treatments for now. They will give relief in most cases. However if the rashes persist or new ones keep appearing then you should show your doctor, preferably a dermatologist. This will give you a firm diagnosis and also you will be able to get prescription drugs. You should also discuss about light therapy with him.

Take care - wish you good health and a quick recovery. Stay safe.

I hope my answer has helped you gain more knowledge and confidence about your problem and helped you in knowing what to discuss with your doctor if required.

If my answer has helped you, please click on a four or five star rating from the rating bar at the corner of your window. It is only when you give a high rating that I get credit for my work. Bonus and a good feedback is always welcome.

Please note that rating me now does not close your question. We can continue until you are satisfied. If you need more assistance, please use the reply box and let me know, I am sure I can help you further.
With regards,
Dr. P. Jyoti, MD.